Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Blacksburg, VA

March 14, 2016Bland County, Tazewell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 14, 2016, 4:07 PM EDT for Bland County, Tazewell County, Virginia. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 4:07 PM EDT (20:07 UTC)
Expired
Mar 14, 2016, 4:45 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bland County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:25 PM EDTHAIL 0.253 E Tazewell, VA
Mar 14, 4:25 PM EDTHAIL 14 Wnw Burkes Garden, VA911 CALL CENTER REPORTS HAIL OF QUARTER SIZE WITHIN THE CITY OF GRATTON IN TAZWELL COUNTY, VA.
Mar 14, 4:40 PM EDTHAIL 0.52 Ese Tiptop, VAMARBLE SIZED HAIL COVERED THE GROUND IN THE CITY OF SPRINGVILLE VIRGINIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WUUS51 KRNK 142007
SVRRNK
VAC021-185-142045-
/O.NEW.KRNK.SV.W.0016.160314T2007Z-160314T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT MON MAR 14 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  WEST CENTRAL BLAND COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 445 PM EDT

* AT 407 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAZEWELL...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BLUEFIELD...
  TAZEWELL...
  BURKES GARDEN...
  GRATTON...
  AND TIPTOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3729 8136 3715 8118 3699 8142 3701 8144
      3699 8147 3699 8148 3700 8147 3702 8147
      3702 8149 3701 8150 3707 8159
TIME...MOT...LOC 2007Z 224DEG 29KT 3707 8148 

HAIL...1.00IN
WIND...60MPH
 
$$

CF
2 follow-up statements
989 
WWUS51 KRNK 142022
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT MON MAR 14 2016

VAC021-185-142045-
/O.CON.KRNK.SV.W.0016.000000T0000Z-160314T2045Z/
TAZEWELL VA-BLAND VA-
422 PM EDT MON MAR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
NORTHEASTERN TAZEWELL AND WEST CENTRAL BLAND COUNTIES...

AT 422 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRATTON...
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
BURKES GARDEN...
GRATTON...
AND TIPTOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3729 8136 3715 8118 3704 8143 3704 8144
      3703 8145 3704 8145 3704 8147 3705 8149
      3710 8153
TIME...MOT...LOC 2022Z 224DEG 29KT 3716 8137 

HAIL...1.00IN
WIND...60MPH
 
$$

CF
346 
WWUS51 KRNK 142038
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT MON MAR 14 2016

VAC021-185-142048-
/O.EXP.KRNK.SV.W.0016.000000T0000Z-160314T2045Z/
TAZEWELL VA-BLAND VA-
438 PM EDT MON MAR 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN TAZEWELL AND WEST CENTRAL BLAND COUNTIES WILL EXPIRE AT
445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3729 8136 3715 8118 3704 8143 3704 8144
      3703 8145 3704 8145 3704 8147 3705 8149
      3710 8153
TIME...MOT...LOC 2036Z 224DEG 29KT 3716 8137 

$$

CF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:52 PM EDT, 15 minutes earlier.

Area forecast discussion, Mar 14, 3:52 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT MON MAR 14 2016

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL GENERATE SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. WEAK HIGH PRESSURE SHOULD ARRIVE BY TUESDAY AND
PROVIDE DRY AND UNSEASONABLY WARM CONDITIONS FOR THE MIDDLE OF
THIS WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 345 PM EDT MONDAY...

THE SITUATION IS CURRENTLY UNFOLDING AS ADVERTISED WITH THE
LINGERING WEDGE HOLDING ON IN THE PIEDMONT WITH THUNDERSTORMS
DEVELOPING IN THE MORE UNSTABLE AIR TO THE SOUTH AND WEST. THE
CONVECTION IS BEING DRIVEN BY AN ACTIVE UPPER LEVEL SHORT WAVE
WHICH WILL HELP STEEPEN LAPSE RATES THROUGH THE EVENING. CURRENTLY
BELIEVE THE CONVECTION WILL MOVE ACROSS THE REGION AND CLEAR THE
EASTERN ZONES AROUND MIDNIGHT. THUNDER CHANCES WILL BE LEAST WHERE
THE WEDGE IS HOLDING ON BUT OTHER LOCATIONS WHERE CONVECTION DOES
FIRE WILL BE DEALING HAIL PRODUCING STORMS WITH A SLIGHT THREAT
FOR LARGE HAIL AND GUSTY WINDS.

LATER TONIGHT BEHIND THE SHORT WAVE EXPECT SOME LINGERING SHOWERS
WEST OF THE BLUE RIDGE THAT WILL GRADUALLY TAPER OFF AROUND
DAYBREAK TUESDAY. NO CHANGE OF AIRMASS SO LOWS TONIGHT WILL REMAIN
SOMEWHAT MILD IN THE UPPER 40S TO LOWER 50S...WITH HIGHS ON
TUESDAY GENERALLY UPPER 60S/NEAR 70 WEST OF THE RIDGE TO MIDDLE
70S EAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 345 PM EDT MONDAY...

SHORTWAVE RIDGING TO TAKE PLACE TUESDAY NIGHT AHEAD OF A DEEPENING
NEGATIVE TILT TROUGH OVER THE NORTHERN PLAINS INTO THE LOWER GREAT
LAKES. A WARM FRONT IS EXPECTED TO LIFT NORTHEAST THROUGH THE
CENTRAL APPALACHIANS LATE TUESDAY NIGHT WITH SOME LIGHT SHOWERS
POSSIBLE ACROSS THE MOUNTAINS. LOWS WILL BE MILD IN THE UPPER 40S TO
MID 50S.

WEDNESDAY....AN WESTERLY FLOW AT LOW AND MID LEVELS WITH INCREASING
SUNSHINE WILL ALLOW FOR TEMPS TO GET WELL INTO THE 70S MAINLY EAST
OF THE BLUE RIDGE...WITH SOME IN SOUTHSIDE VA INTO THE NC PIEDMONT
REACHING 80. THE MOUNTAINS WILL STAY WARM AS WELL WITH UPPER 60S TO
LOWER 70S. COULD SEE A FEW SHOWERS WED MORNING.

WEDNESDAY NIGHT FRONTAL SYSTEM MOVES ACROSS WITH 5H HEIGHTS FALLING
AS UPPER LOW MOVES ACROSS THE GREAT LAKES. MOISTURE IS LIMITED WITH
THIS SYSTEM...SO NOT LOOKING AT ANY THREAT OF RAIN...MAY BE SOME
LIGHT SHOWERS ACROSS THE SOUTHERN AND CENTRAL APPALACHIANS. TEMPS
WILL BE SLIGHTLY COOLER BUT ABOVE NORMAL IN THE 40S.

THURSDAY...A SFC WAVE STARTS TO FORM ALONG THE FRONT ACROSS THE GULF
COAST STATES AND SOUTHEAST. THIS MAY ACT TO BRING SOME MOISTURE OUR
WAY WITH THE FRONT NEARBY BUT STILL NOT EXPECTING ANY DECENT
CHANCES...SO HAVE POPS LOW CHANCE WV TO SLIGHT CHANCE ELSEWHERE.
TEMPS WILL BE ABOUT 10 DEGREES COOLER THAN WEDNESDAY BUT STILL WARM
FOR MID MARCH WITH UPPER 50S TO MID 60S WEST...TO AROUND 70
SOUTHEAST.

THINGS WILL BE CLEARING OUT THURSDAY NIGHT AS 5H HEIGHTS CONTINUE
FALLING...WITH MAIN TROUGH AXIS FROM THE GREAT LAKES TO THE CENTRAL
APPALACHIANS AND TN VALLEY. LOWS WILL RANGE FROM THE MID TO UPPER
30S WEST...TO LOWER TO MID 40S EAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 PM EST MONDAY...

FORECAST THIS PERIOD REMAINS SOMEWHAT SKETCHY BUT ALL MODELS
INDICATE BACK TO NORMAL OR JUST BELOW NORMAL TEMPERATURES.

FRIDAY WILL BE DRY...THOUGH SOME SHORTWAVE ENERGY SHOULD BRING
INCREASING MID AND HIGH CLOUDS TO THE AREA. FRIDAY WILL STILL BE
MILD BEFORE THE TROUGH SLIPS SOUTHEAST OVER THE WEEKEND...WITH HIGHS
IN THE 50S WEST TO LOWER TO MID 60S EAST.

FRONTAL BOUNDARY WILL BE STALLED NEAR THE GULF COAST FRIDAY....INTO
SATURDAY. COLD HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES INTO
THE NORTHEAST. AS THE UPPER LOW MOVES ACROSS THE OHIO VALLEY
SATURDAY NIGH INTO SUNDAY...THE FRONTAL BOUNDARY WILL SLIDE NORTH
ACROSS US WITH LOW PRESSURE FORMING ACROSS THE EASTERN PORTIONS OF
THE CAROLINAS...WITH SECOND LOW OVER THE UPPER OHIO VALLEY.
CURRENTLY....CRITICAL THICKNESSES AND TEMPS WILL KEEP PRECIP MAINLY
RAIN...BUT AS COLDER MOVES ACROSS BEHIND THE LOW SOME SNOW MAY OCCUR
OVER THE HIGHER TERRAIN SUNDAY NIGHT INTO MONDAY MORNING...BUT BY
THEN THE DEEPER MOISTURE WILL BE EXITING. STILL BEARS WATCH AS
COLDER AIR AND UPPER LOW MAY BE CLOSE ENOUGH TO BRING SOME HIGH
ELEVATIONS SNOWS TO THE CENTRAL AND SOUTHERN APPALACHIANS.

THE WEEKEND INTO MONDAY WILL BE COOL...WITH LOWS MAINLY IN THE
30S...AND HIGHS RANGING FROM THE 40S WEST TO LOWER TO MID 50S EAST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 345 PM EDT MONDAY...

THE WEDGE WILL LINGER EAST OF THE BLUE RIDGE WITH SOME LOW CIGS
BUT CONVECTION PUSHING IN FROM THE WEST WILL GENERATE VIGOROUS
CONVECTION AND THIS SHOULD HELP CIGS LIFT AT ALL SITES. WILL BE
CONFINING THE CONVECTION TO A 4 HOUR WINDOW AS THE SHORT WAVE
MOVES THROUGH WITH ALL SITES CLEAR OF THUNDER BY AROUND MIDNIGHT.
BELIEVE THERE WILL BE SOME CLEARING BEHIND THE CONVECTION...BUT
WITH HIGH AMBIENT MOISTURE FOLLOWING THE CONVECTION EXPECT SOME
LOW CIGS/FOG WILL DEVELOP. WILL NOT TRY TO GET TOO FANCY WITH TAFS
AND WILL BROAD BRUSH FOR THE LOWEST CONDITIONS. LOW CIGS/FOG WILL
BE DISSIPATING AFTER DAYBREAK TUESDAY WITH VFR EAST OF THE RIDGE
AND LINGERING MVFR WEST.

EXTENDED DISCUSSION...

HIGH PRESSURE WILL ALLOW GOOD FLYING WEATHER FOR WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING. THURSDAY AFTERNOON THROUGH
FRIDAY APPEAR GENERALLY DRY...BUT CONFIDENCE IS LOW FOR THIS PART
OF THE FORECAST DUE TO LARGE DIFFERENCES IN THE MODELS. ANOTHER
STRONGER WEATHER SYSTEM WILL LIKELY BRING RAIN AND SUB-VFR
CONDITIONS TO MUCH OF THE AREA DURING THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...WP
LONG TERM... WP
AVIATION...MBS/RAB
Hazardous weather outlook, Mar 14, 3:28 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT MON MAR 14 2016

NCZ001>004-018>020-VAZ015-016-032-151930-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL-
PATRICK-
328 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE
EVENING HOURS. THERE IS A SLIGHT RISK THAT A FEW OF THESE COULD
BECOME SEVERE. LARGE HAIL IS THE MAIN SEVERE WEATHER THREAT...WITH
STRONG DAMAGING WIND GUSTS A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ007-009>014-017>019-022-023-033-034-043>045-058-059-
WVZ042>044-507-508-151930-
ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-FRANKLIN-
BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
328 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON
INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS COULD BECOME
STRONG TO SEVERE...WITH MARGINALLY SEVERE HAIL BEING THE MAIN
HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ020-024-035-046-047-151930-
BATH-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM-
328 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW MAY
BECOME STRONG TO POSSIBLY SEVERE. THE MAIN THREAT WOULD BE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 14, 3:14 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT MON MAR 14 2016

VAZ007-009-142000-
TAZEWELL-SMYTH-
314 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN TAZEWELL AND NORTHWESTERN SMYTH COUNTIES...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROADFORD...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALTVILLE...
ASBERRYS...
BROADFORD...
CLIFFIELD...
AND ALLISON GAP.

LAT...LON 3695 8182 3696 8178 3699 8179 3715 8166
      3701 8146 3681 8167 3687 8178 3693 8183
TIME...MOT...LOC 1913Z 212DEG 13KT 3693 8172

CF
Special weather statement, Mar 14, 3:49 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT MON MAR 14 2016

VAZ007-009-010-142015-
TAZEWELL-SMYTH-BLAND-
349 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN TAZEWELL...NORTH CENTRAL SMYTH AND WESTERN BLAND
COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS OVER ASBERRYS...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
BURKES GARDEN...
GRATTON...
AND ASBERRYS.

LAT...LON 3688 8156 3700 8170 3720 8146 3707 8131
TIME...MOT...LOC 1949Z 222DEG 24KT 3700 8156

CF

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:00 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Patrick, City of Galax60 min
Mar 13, 9:01 PM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick, City of Martinsville59 min
Mar 13, 9:12 PM EDTSpecial Weather StatementRNKHalifax48 min
Mar 13, 9:45 PM EDTSpecial Weather StatementRNKCampbell, Franklin, Henry, Patrick, City of Martinsville60 min
Mar 13, 10:10 PM EDTAreal Flood AdvisoryRNKBedford, Franklin, Henry3 hr
Mar 13, 10:36 PM EDTSpecial Weather StatementRNKPittsylvania54 min
Mar 13, 10:48 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania57 min
Mar 13, 11:45 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville45 min
Mar 14, 12:36 AM EDTSpecial Weather StatementRNKCharlotte39 min
Mar 14, 5:09 AM EDTDense Fog AdvisoryRNKAlleghany, Bath, Bland, Botetourt, Carroll, Craig and 16 more5 hr
Mar 14, 3:14 PM EDTSpecial Weather StatementRNKTazewell46 min
Mar 14, 3:49 PM EDTSpecial Weather StatementRNKTazewell26 min
Mar 14, 4:19 PM EDTSpecial Weather StatementRNKSmyth41 min
Mar 14, 4:48 PM EDTSpecial Weather StatementRNKSmyth, Tazewell42 min
Mar 14, 5:02 PM EDTSpecial Weather StatementRNKGrayson43 min
Mar 14, 5:32 PM EDTSpecial Weather StatementRNKBland43 min
Mar 14, 5:49 PM EDTSpecial Weather StatementRNKGrayson41 min
Mar 14, 6:12 PM EDTSpecial Weather StatementRNKPulaski48 min
Mar 14, 6:28 PM EDTSpecial Weather StatementRNKCarroll47 min
Mar 14, 6:29 PM EDTSpecial Weather StatementRNKGrayson, Wythe46 min
Mar 14, 7:11 PM EDTSpecial Weather StatementRNKCarroll49 min
Mar 14, 7:12 PM EDTSpecial Weather StatementRNKPatrick63 min
Mar 14, 7:20 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Mar 14, 7:46 PM EDTSpecial Weather StatementRNKFranklin44 min
Mar 14, 7:49 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville41 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.